I had a cortisone shot yesterday & today I feel really sickly, is this normal?
Question posted by breaches lane on 18 May 2010
Last updated on 15 August 2022
I got a shot today on my knee everything was going great felt some pressure but I was as I was walking to check out desk I started breaking out in a sweat, immediately felt sick and wanted to throw up, and felt faint ! It was soooo weird and scary ! They have me water and had me sit down until it wore off
I’ve had two cortisone shots in both hips over the past two years (torn labrum on both hips) prior to having my third shot yesterday into the hip flexor following surgery eight weeks ago because of tightness. About an hour after the shot I started getting increased burning in my bladder and the need to pee like having a UTI. I had a urine infection last week from oral steroids that the doctor prescribed but stupidly stop taking the antibiotics. I started taking the antibiotics again last night and also Uro-PM and for the bladder burning. has anybody else experienced this kind of discomfort with this Cortisone shot. I’m tired, felt crappy, headache and have terrible heartburn. But hey, the shot is working on my hip so thank goodness for small things right
I, like others, are also glad I found this. I just got 8 shots in L5-L4 and L4 -L3, about 5 hours ago. About an hour ago, I started getting a few "rumblin's in the tummy" and thought, "well, I hadn't eaten anything all day so it may be that". Now, I thought this because I asked, before I left, "is there any symptoms I may get from these?" and was told that I may be a bit sore at the site and I might have a problem falling asleep tonight ("it could happen" was the inference). Shortly after the "rumblin's" I felt like I was prepping for another colonoscopy, and barely made it to the bathroom before the flood gates opened. After finishing and drinking about a whole bottle of Imodium (not really but it was a really good slug) I called over to the office, thinking I would get the VM and have to leave a message, but it turns out the nurse was still there.
I told her what was happening, and I asked what side effects I "might" encounter and told her the answer I was given. She told me, "Oh, yeah, it can happen, but only to very few people, so we don't think it's important." She just said to do what I had done and it should go away by tomorrow (maybe that is why I "might not fall asleep" lol).
So, yes, it can happen, and what I am seeing here, a lot more than "a few people". The guy was really good with the shots, so I have to think if I want to go back for, what I am sure is going to be, the next round of shots.
It’s such a relief to find this post! In the last three months I’ve had a steroid injection directly in my knee, oral steroids and a overall steroid injection.
I’ve had on and off fevers/ body aches, totally exhausted, awful waves of severe headaches and nausea, and a lack of appetite! I just feel rubbish most of the time
I’m literally having to force myself to eat. I wish I’d never taken any of them. Does anyone know how long it all takes to leave your system?
Like a lot of people have said, these awful side affects aren’t show anywhere online
I received a cortisone shot in my knee late this morning. By 10 PM I had a headache, upset stomach, and feeling very tired. The good news is, I walked in with a cane and walked out not needing it. Hard to believe I experienced relief that quickly!
Well I have gotten a cortisone shot maybe a week ago. In my median nerve to help with inflammation and swelling in my left arm due to carpal tunnel, and cubital tunnel syndrome in my ulnar nerve. I feel HORRIBLE!!! I mean feeling weak, fatigued, nausea, increased appetite, and just a general feeling of being unwell or (malaise). I’ve tried icing my wrist that has helped tremendously I’ve tried OTC medicine such as Advil that has helped a little. Thought about going to the ER but I’m just going to wait it out a little longer. I’m guessing it’s just the side effects from the shot!
I did . It’s been over a month since I had terrible Anxiety, headache, neck spasms, coldness, nausea, feeling nervous and couldn’t sleep! I am now taking a anxiety medication called Lorazepam to help the stress ! I will never get this type of injections again!
Hi guys! I just had an epidural injection on Monday and I'm in more pain then I was when I went in. Sitting is so uncomfortable. Headaches are awful. I had them before in my SI joints but this is my first spine injection. Last SI injection I definitely didn't feel great but this nausea is terrible. Keep seeing those little floaties and have no appetite at all. The thought of food makes me want to puke. I feel like it's getting worse with each day that passes. I really hope all you guys got better. I definitely will not get this again.
I’m so glad I came across this! Like 30 mins after my shot I was so sick, throwing up and in pain. I thought it was crazy. It seems like lots of people have reactions that no one tells you about. It’s day 3 and I’m in more pain than before my shot. I was sick all day 1. Couldn’t even ride in the car. Day 2 was quite painful. And day 3, my shoulder is swollen and all muscles in my neck and shoulder blade are really tight and painful. I hope that it goes away soon. I can’t use my left arm.
I had two epidural steroid shots in my back on Monday. I have felt weak, nauseated, I get light headed if I walk or stand up too long and feel like I'm going to pass out. I still have pain in my lower back but not sure if it's from bruising (which I do have bruises at the shot sites). I had to come back to work today and it hurts to sit and I still feel sick and light headed just sitting down. I'm super tired and feel the need to lie down but can't. I just want this to be over so I can feel better.
I am glad I found this thread and hoping someone is still on here to help! I had a lumbar spine epidural cortisone shot 4 days ago . It was my 3 rd shot in 5 weeks. The first 2 shots Went relatively ok. This time I have most if not all the side effects as mentioned in this thread - sick stomach , nausea , overall weakness especially in legs and worst is random muscle twitches - has anyone else here had the muscle twitching ? I emailed the doctor and he said to give it a few weeks . Bit like everyone else on here I’m worried about these side effects and if/when they go away ! I’m hoping and mostly praying it gets better and all will resolve . But how long does it take ? Hoping someone is still on here who may help or can relate - maybe some guidance as to when side effects dog away . Thanks
I had lumbar steroid injection dec 2. I was ok for about three weeks than I started to have weird skin sensation, dizziness, fatigue, hot cold flashes, high anxiety, ups and down, crying, pins and needles in hands and feet, and really bad nausea, depression. Doc said the shot would cause this. I feel like I’ve been poisoned.
I am glad I found this site. I had a cortisone shot this past Wednesday 10/21. It was in my right hip. She used an X-ray machine to target the area. Her partner had done one just as an office visit back in June. I did not have any problems with that one. The procedure on Wednesday went fine. The injection site was just a little sore. However, on Thursday my BP started to rise. Yesterday, it got really high. I am on BP meds, but my BP is controlled. In fact, before I left the procedure it was well below normal. I called my internist yesterday to see if I should do anything what my BP meds, but she just said that in a few days it should start leveling off. I have just been taking it easy and monitoring it. The shot helped the pain, but I am not sure I will have another one. In reading through this thread, I see that the rise of BP and other nasty side effects are possible. I guess that since I didn't have problems the first time I didn't really think I would this time.
I went to see doctor about some pain I was having in my knee at night. The x Ray technician wasn’t there so he offered a cortisone shot . I wasn’t nervous because I know lots of people get them. When I got home my knee kinda felt sore but I was okay. But as the day progressed I got the sweats bad. I am on day three and I am miserable I either have the sweats or what appears to be a fever but a wave of warmth so much that I can see my face get red. And just a lingering headache . A miserable lingering headache that no amount of advil is helping. I can hardly sleep . I am upset with the doctor because he never mentioned any side effects . Scared because I don’t know how long this is going to last . And on top of it all my knee feels the same . Never will do it again . I just pray this ends soon
I am so glad I found this thread! I thought I was loosing my mind! I had a injection in my right hip for a FAI last Friday and have felt horrible ever since. No appetite , high blood pressure, face flushing, dry mouth, nauseous, loose stool, hands and fingers feel tingly. I thought I was coming down with something. Any idea how long this lasts?
- Cortisone uses and safety info
- Cortisone information for Healthcare Professionals (includes dosage details)
- Side effects of Cortisone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.